Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 15,     Number 4,     Winter 2007

 

ONE-DIMENSIONAL MAGNETOTELLURIC
INVERSION WITH RADIATION BOUNDARY
CONDITIONS
TYLER HELMUTH, RAYMOND SPITERI
AND JACEK SZMIGIELSKI

Abstract. We present an algebraic method of solving the magnetotelluric inverse problem for the case of one-dimensional conductivity profiles in the class D+. We show that the typically examined Dirichlet boundary conditions are a limit- ing case of the radiative boundary conditions introduced by Srnka and Crutchfield. By examining the analogous inverse in- homogeneous string problem studied by Kreĭn we demonstrate the usefulness of the conductivity class D+. Results of the inversion procedure are presented, as well as a discussion of the continued fraction expansions resulting from the more general boundary conditions. The presentation presupposes no knowledge of magnetotellurics.

Download PDF Files
 
(Subscribers Only)

© 2007, Canadian Applied Mathematics Quarterly (CAMQ)